MAUDE Adverse Event Report: Stryker GmbH GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D11X380MM X 125DEG; Rod, Fixation, Intramedullary And Accessories

Stryker GmbH GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D11X380MM X 125DEG; Rod, Fixation, Intramedullary And Accessories
Catalog Number 34251380S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a (b)(6) patient, initially treated on (b)(6) 2026.No implantation errors detected; nail fracture at a body weight of approximately 70 kg as early as (b)(6), i.E.Barely 8 weeks post-operation.Revision surgery with a prosthesis".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "a 95-year-old patient, initially treated on (b)(6) 2026.No implantation errors detected; nail fracture at a body weight of approximately 70 kg as early as (b)(6), i.E.Barely 8 weeks post-op.Revision surgery with a prosthesis".
 
Additional Manufacturer Narrative
Correction: please note that the initial report was sent on an incorrect fda registration number.This report should be registered for fda registration number 0008031020 - te (selzach).The reported event could be confirmed based on the device inspection and the provided images.The device inspection revealed the following: the received nail is broken in the webs of the lag screw hole.The breakage surface exhibits clear signs of a fatigue fracture.Fatigue zones with a smooth surface and progression lines are visible.Material deformation can be seen on the edge of the hole on the distal end which most likely had created the starting point of the fracture at lateral.This most probably comes from high compressive load, indicating the nail was exposed to continuous high load over a longer period of time.Altogether, the fracture pattern is characteristic of a fatigue failure.The nail likely fractured progressively due to high tension and loading over time, before ultimately failing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The event and provided documentation was forwarded to medical affairs, with the following review: « unfortunately, the distal images are missing, we don¿t know how it was locked distally.Additionally it is interesting to know whether proximally the lag screw was locked statically or dynamic.The breakage can have too many reasons, a lot of remaining instability in the fracture causing too much movement in the junction.This can also be combined with misdrilling which could have weakened the nail.We cannot be definitive about both without having all the facts.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implant.The broken nail was returned for evaluation and no product related issue could be detected.The evaluation of the nail has shown that fatigue caused by high loads did lead to the breakage of the device.However, as noted by medical affairs, although both patient and procedural factors may have played a role, this cannot be definitively established based on the information provided.As a result, the root cause remains undetermined.If more information is provided, the case will be reassessed.

Brand Name
GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D11X380MM X 125DEG
Common Device Name
Rod, Fixation, Intramedullary And Accessories
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker Trauma GmbH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25521165
Report Number0009610622-2026-00002
Device Sequence Number13303260
Product Code HSB
UDI-Device Identifier07613252273844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number34251380S
Device Lot NumberK118B22
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/30/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date06/16/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight154 LB